Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/cancer/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3.Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Includes Expert Content
    Psa Level Increase
    avatar
    An_248789 posted:
    My PSA is normally .05-0.6 each year. recently had a PSA result of 7.0.
    My urololgist retested PSA at his own facility and got a 5.7. Dr. Did a prostate biopsy- 12 samples. 1 sample came back hgpin,3 samples chronic prostatitis. I also had a upj narrowing that the Dr. stented. And now my gastroparesis has gone from moderate to severe. I am on TPN and can not eaqt anything and can only drink 6-8 oz water daily. Could the 3 problems have anything in common? Should I have another biopsy of prostate done later?
     
    avatar
    Basir U Tareen, MD responded:
    Seems like there is a lot going on. I don't think the problems are related.

    With all that is going on, your prostate issues can certainly wait. I would consider starting a 5 ARI medication such as Avodart and Proscar and re-checking the PSA in 3-4 months. I suspect the PSA increase was from prostatitis and not cancer. Likely on the medication your PSA will be less than 1. (normally we see at least a 50% decrease, but I would expect a larger decrease in your case if this is truly from prostatitis)

    Many experts believe that HGPIN is a pre-cursor to prostate cancer. I would follow the PSA and down the road consider doing a definitive biopsy at some point based on the clinical picture.
     
    avatar
    jameshodge responded:
    Biopsies are pretty invasive and can have serious side-effects so I wouldn't recommend it much. get a second opinion from another doctor and also read up on prostate supplements like Super Beta Prostate reviews . You might find someone who was in the same situation as you.
     
    avatar
    Stan55 replied to Basir U Tareen, MD's response:
    Thank you!
     
    avatar
    Stan55 replied to jameshodge's response:
    Thank you!


    Helpful Tips

    Have you tried better toilet posture?
    There is a great new product on the market aimed at improving colon health by correcting the anorectal angle and making elimination easier ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Prostate Cancer Center